Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 35, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jul 6, 2016, 4:24 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2016, 4:24 AM CDT (09:24 UTC)
- Expired
- Jul 6, 2016, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
800 WHUS74 KBRO 060924 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 424 AM CDT WED JUL 6 2016 ...GUSTY SOUTHERLY WINDS EXPECTED ALONG THE LOWER TEXAS COASTLINE... .A BROAD AREA OF HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH A SURFACE LOW PRESSURE AREA OVER THE CENTRAL PORTION OF THE UNITED STATES PRODUCING STRONGER SOUTHERLY WINDS ALONG THE LOWER TEXAS COASTLINE TODAY. GMZ130-132-135-061730- /O.NEW.KBRO.SI.Y.0032.160706T1400Z-160707T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 424 AM CDT WED JUL 6 2016 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS...SOUTH TO SOUTHEAST WINDS INCREASING TO 20 TO 25 KNOTS AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ170-175-061500- /O.NEW.KBRO.SC.Y.0035.160706T0924Z-160706T1500Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 424 AM CDT WED JUL 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * WINDS...SOUTH TO SOUTHEAST WINDS EXPECTED AT 20 TO 25 KNOTS EXPECTED THROUGH MIDMORNING. * WAVES/SEAS...SEAS 4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET EXPECTED ACROSS THE OFFSHORE WATERS THROUGH MIDMORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
091 WHUS74 KBRO 061510 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1010 AM CDT WED JUL 6 2016 ...GUSTY SOUTHERLY WINDS EXPECTED ALONG THE LOWER TEXAS COASTLINE... .A BROAD AREA OF HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH A SURFACE LOW PRESSURE AREA OVER THE CENTRAL PORTION OF THE UNITED STATES PRODUCING STRONGER SOUTHERLY WINDS ALONG THE LOWER TEXAS COASTLINE TODAY. GMZ170-175-061615- /O.EXP.KBRO.SC.Y.0035.000000T0000Z-160706T1500Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1010 AM CDT WED JUL 6 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED ACROSS THE OFFSHORE GULF WATERS AND THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...MARINERS IN SMALL CRAFT WILL NEED TO EXERCISE CAUTION ON THE LOWER TEXAS GULF WATERS FOR THE REMAINDER OF THE DAY DUE TO BREEZY WINDS. $$ GMZ130-132-135-070000- /O.CON.KBRO.SI.Y.0032.000000T0000Z-160707T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1010 AM CDT WED JUL 6 2016 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...SOUTH TO SOUTHEAST WINDS INCREASING TO 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jul 6, 4:04 AM CDT, 20 minutes earlier.
Area forecast discussion, Jul 6, 4:04 AM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service BROWNSVILLE TX
404 AM CDT WED JUL 6 2016
.SHORT TERM (Now through Thursday): A fairly dry and stable 500 mb
ridge will remain in control of conditions over Deep South Texas
throughout today and Thursday. This will limit the conv potential to
near zero pops with overall temps remain above average. The main
question will be how high will the heat indices go today and will
they reach heat advisory criteria? A quick look at the heat index
values that were observed around the region yesterday afternoon
indicates that the heat index values only reached advisory levels
near the MFE area for a couple of hours yesterday afternoon with the
rest of surface obs from around the region remaining below the 110
degree mark. With the 500 mb ridge axis remaining in place over the
region do not expect much difference in the high/low temps through
Thursday. Therefore expect the heat index values to remain elevated
but not quite reaching or exceeded advisory levels. The latest
MAV/MET and ECMWF temp guidance for the eastern counties is in very
good agreement with guidance over the western counties showing a bit
more variability. Will likely go close to a model blend for highs
and lows throughout the short term.
.LONG TERM (Thursday Night through Tuesday): 500 mb ridging will
remain in place over Deep South Texas and northern Mexico through
Saturday. The GFS/ECMWF both suggest that the ridge will begin to
break down late in the weekend and maintains a weak mid level
weakness across the area through Midweek. Hot and rain-free
conditions expected through the period due to large scale
subsidence. High and Low temperatures will remain several degrees
above normal through early next week. Surface high pressure across
the Gulf of Mexico interacting with lower pressure across the
Central Plains will support breezy south-southeast winds each
afternoon.
&&
.MARINE (Now through Thursday): 500 mb troffing over the Pacific
Northwest will maintain a pretty decent surface low over the Rockies
into the central Plains states. This will maintain moderate to
strong S-SE winds across the lower Texas Bay and Gulf waters through
Thursday. Buoy020 is currently reporting SSE winds at 20g25kts which
will require an SCA for the far offshore Gulf waters through the
midmorning hours. A surface ob from Buoy 42044 closer to SPI
indicates much calmer winds closer to shore with SSE reported here
only around 11 kts mainly due to cooler waters upwelling near Padre
Island. So will hold off on any SCA for 0-20 miles out. As the PGF
strenghtens over the Laguna Madre later today expect the S-SE
surface winds here to possibly push up >20kts during the late
morning and afternoon hours. Accordingly will go with an SCA here
starting later this morning.
Thursday Night through Sunday Night: High pressure across the
Gulf of Mexico will interact with lower pressure over the Central
Plains through the forecast period. This will maintain moderate to
occasionally strong south to southeast winds and rough seas along
the lower Texas coast. Small Craft Should Exercise Caution or
Small Craft Advisory conditions will be likely through most of the
period.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 94 81 94 81 / 0 0 0 0
BROWNSVILLE 96 80 97 81 / 0 0 0 0
HARLINGEN 99 79 99 80 / 0 0 0 0
MCALLEN 102 79 102 80 / 0 0 0 0
RIO GRANDE CITY 105 79 105 80 / 0 0 0 0
SOUTH PADRE ISLAND 89 82 89 82 / 0 0 0 0
&&
.BRO Watches/Warnings/Advisories...
TX...None.
GM...Small Craft Advisory until 10 AM CDT this morning for GMZ170-175.
Small Craft Advisory for winds from 9 AM this morning to 7 PM
CDT this evening for GMZ130-132-135.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short term...60
Long term...63
WX4PPT/Meso...65Hazardous weather outlook, Jul 5, 10:24 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1024 PM CDT TUE JUL 5 2016 TXZ248>257-062100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1024 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...REST OF TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT ADVISORIES ARE POSSIBLE FOR ALL OR PORTIONS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY THROUGH THE ENTIRE FORECAST PERIOD. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES THROUGH THE ENTIRE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-062100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1024 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REST OF TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORIES ARE LIKELY ALONG THE LOWER TEXAS COAST THROUGH THE ENTIRE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:24 AM CDT | Small Craft Advisory for Winds | BRO | 15 hr |
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.